Alert archive / Florida / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 134, NWS Jacksonville, FL

July 19, 2021Duval County, Nassau County, Florida; Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 19, 2021, 4:14 PM EDT for Duval County, Nassau County, Florida; Camden County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 4:14 PM EDT (20:14 UTC)
Expired
Jul 19, 2021, 5:00 PM EDT
In force
46 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Duval County, FL, Nassau County, FL, Camden County, GA

The radar

The Jacksonville radar (KJAX), 23 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
795 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

924 
WUUS52 KJAX 192014
SVRJAX
FLC031-089-GAC039-192100-
/O.NEW.KJAX.SV.W.0134.210719T2014Z-210719T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
414 PM EDT Mon Jul 19 2021

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Nassau County in northeastern Florida...
  Northeastern Duval County in northeastern Florida...
  Southeastern Camden County in southeastern Georgia...

* Until 500 PM EDT.

* At 414 PM EDT, a severe thunderstorm was located near Jacksonville
  International Arpt, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  St. Marys, Fernandina Beach, Kings Bay Base, Jacksonville
  International Arpt, Yulee, Oceanway, Little Talbot Island and
  Cumberland Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3038 8171 3065 8182 3096 8140 3093 8139
      3077 8142 3044 8137
TIME...MOT...LOC 2014Z 225DEG 16KT 3055 8166 

HAIL...0.75IN
WIND...60MPH
 
$$

HESS
3 follow-up statements
089 
WWUS52 KJAX 192032
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
432 PM EDT Mon Jul 19 2021

FLC031-192041-
/O.CAN.KJAX.SV.W.0134.000000T0000Z-210719T2100Z/
Duval FL-
432 PM EDT Mon Jul 19 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUVAL COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3050 8145 3049 8146 3051 8147 3052 8145
      3057 8151 3056 8151 3052 8154 3054 8155
      3054 8158 3057 8159 3055 8161 3058 8161
      3058 8165 3055 8166 3057 8170 3056 8173
      3071 8174 3096 8140 3077 8142 3048 8138
TIME...MOT...LOC 2031Z 225DEG 16KT 3061 8160 

$$

FLC089-GAC039-192100-
/O.CON.KJAX.SV.W.0134.000000T0000Z-210719T2100Z/
Nassau FL-Camden GA-
432 PM EDT Mon Jul 19 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN NASSAU AND SOUTHEASTERN CAMDEN COUNTIES...

At 431 PM EDT, a severe thunderstorm was located over Yulee, or 9
miles west of Fernandina Beach, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
St. Marys, Fernandina Beach, Kings Bay Base, Yulee and Cumberland
Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3050 8145 3049 8146 3051 8147 3052 8145
      3057 8151 3056 8151 3052 8154 3054 8155
      3054 8158 3057 8159 3055 8161 3058 8161
      3058 8165 3055 8166 3057 8170 3056 8173
      3071 8174 3096 8140 3077 8142 3048 8138
TIME...MOT...LOC 2031Z 225DEG 16KT 3061 8160 

HAIL...0.75IN
WIND...60MPH
 
$$

HESS
803 
WWUS52 KJAX 192044
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
444 PM EDT Mon Jul 19 2021

FLC089-192053-
/O.CAN.KJAX.SV.W.0134.000000T0000Z-210719T2100Z/
Nassau FL-
444 PM EDT Mon Jul 19 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NASSAU COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3079 8142 3064 8141 3065 8143 3070 8144
      3070 8146 3069 8146 3071 8148 3069 8150
      3071 8149 3072 8149 3069 8151 3070 8154
      3070 8152 3072 8150 3071 8156 3073 8162
      3085 8155 3096 8140
TIME...MOT...LOC 2043Z 217DEG 27KT 3074 8150 

$$

GAC039-192100-
/O.CON.KJAX.SV.W.0134.000000T0000Z-210719T2100Z/
Camden GA-
444 PM EDT Mon Jul 19 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN CAMDEN COUNTY...

At 443 PM EDT, a severe thunderstorm was located near St. Marys,
moving northeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
St. Marys, Kings Bay Base and Cumberland Island. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3079 8142 3064 8141 3065 8143 3070 8144
      3070 8146 3069 8146 3071 8148 3069 8150
      3071 8149 3072 8149 3069 8151 3070 8154
      3070 8152 3072 8150 3071 8156 3073 8162
      3085 8155 3096 8140
TIME...MOT...LOC 2043Z 217DEG 27KT 3074 8150 

HAIL...0.75IN
WIND...60MPH
 
$$

HESS
597 
WWUS52 KJAX 192058
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
458 PM EDT Mon Jul 19 2021

GAC039-192108-
/O.EXP.KJAX.SV.W.0134.000000T0000Z-210719T2100Z/
Camden GA-
458 PM EDT Mon Jul 19 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMDEN COUNTY
WILL EXPIRE AT 500 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3079 8142 3064 8141 3065 8143 3070 8144
      3070 8146 3069 8146 3071 8148 3069 8150
      3071 8149 3072 8149 3069 8151 3070 8154
      3070 8152 3072 8150 3071 8156 3073 8162
      3085 8155 3096 8140
TIME...MOT...LOC 2058Z 225DEG 16KT 3076 8148 

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:53 PM EDT, 21 minutes earlier.

Area forecast discussion, Jul 19, 3:53 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
353 PM EDT Mon Jul 19 2021

.NEAR TERM [Tonight through Tuesday]...Numerous storms have
developed this afternoon as the seabreezes and outflows merge
near the east coast. Shortwave energy aloft has also triggered
storms over south Georgia which should continue through the
evening. Expect activity to decrease around midnight with another
repeat on Tuesday. Deep moisture and an energetic sw flow
will remain over the area with numerous showers and storms
expected Tuesday afternoon/evening.

.SHORT TERM [Tuesday night through Thursday night]...Expect a
slight decrease in showers and storms Wednesday and Thursday as
drier aloft moves over the area from the Gulf of Mexico. Still
expect scattered dirunal storms as the seabreezes merge near the
I-95 corridor each afternoon/evening.

.LONG TERM [Friday Through Monday]...Ridge to the south will shift
westward as a series of shortwave troughs to the northwest again
amplifies a trough along the east coast. Scattered to numerous
storms are expected through the period with the highest rain
chances across ne Fl where the deepest moisture will exist.

&&

.MARINE...High pressure will remain to the south of the local
waters this week as a frontal boundary stalls to the north. A
prevailing southwest flow will be interrupted by daily afternoon
seabreezes near the coast. Scattered to numerous showers and
storms will move into the waters each afternoon and evening. Wind
speeds and combined seas will change little through the week
outside of shower activity.

Rip Currents: Prevailing offshore winds and decreasing swells
will result in a low risk at area beaches this week.

&&

.HYDROLOGY...River levels continue to decrease with minor flooding
continuing on parts of the Santa Fe and St. Marys Rivers.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  89  72  90  71 /  60  80  20  60  10
SSI  75  88  77  89  76 /  40  70  30  40  20
JAX  74  91  74  92  74 /  30  70  20  50  10
SGJ  74  91  75  91  75 /  40  60  20  40  10
GNV  73  91  72  90  73 /  20  70  20  50   0
OCF  73  91  73  91  73 /  20  60  20  50   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Jul 19, 3:27 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
327 PM EDT MON JUL 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     2 E PALM COAST          29.57N 81.18W
07/19/2021  M47 MPH          Flagler            FL   MESONET

            MESONET STATION 1334W 1.6 E PALM COAST WEATHERSTEM

&&

DDOLAN
Special weather statement, Jul 19, 3:41 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
341 PM EDT Mon Jul 19 2021

GAZ132>136-149-151-250-192045-
Pierce GA-Bacon GA-Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
Wayne GA-Northern Ware GA-
341 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHWESTERN PIERCE...
NORTHERN ATKINSON...NORTH CENTRAL WARE...BACON...NORTHERN WAYNE...
JEFF DAVIS AND APPLING COUNTIES UNTIL 445 PM EDT...

* At 341 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 6 miles
  southwest of Nicholls to near Doctortown. Movement was north at 20
  mph.

* Wind gusts up to 40 to 45 mph and minor flooding due to heavy
  rainfall is possible with these storms.

* Locations impacted include...
  Douglas, Jesup, Baxley, Hazlehurst, Alma, Willacoochee, Broxton,
  Ambrose, Graham and Surrency.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3189 8211 3186 8212 3179 8199 3179 8196
      3167 8185 3158 8170 3156 8170 3128 8304
      3140 8314 3146 8315 3151 8308 3161 8306
      3166 8300 3179 8299 3178 8287 3192 8268
      3196 8256 3195 8249 3197 8248
TIME...MOT...LOC 1941Z 199DEG 16KT 3148 8274 3161 8184

HESS
Local storm report, Jul 19, 3:49 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT MON JUL 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND GST     2 WSW ALMA              31.53N 82.50W
07/19/2021  M43 MPH          BACON              GA   ASOS

            ASOS STATION KAMG ALMA.

&&

DD
Local storm report, Jul 19, 3:55 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
355 PM EDT MON JUL 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     2 N MAYPORT             30.41N 81.41W
07/19/2021  M43 MPH          Duval              FL   MESONET

            MESONET STATION XHUP HUGUENOT PARK

&&

DDOLAN
Special weather statement, Jul 19, 4:03 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
403 PM EDT Mon Jul 19 2021

FLZ038-137-138-192030-
Coastal Flagler FL-Inland Flagler FL-Eastern Putnam FL-
403 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 430 PM EDT...

* At 402 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles northeast of Pierson, moving
  northeast at 15 mph.

* Wind gusts up to 40 to 50 mph and minor flooding due to heavy
  rainfall is possible with this storm.

* Locations impacted include...
  Palm Coast, Flagler Beach, Bunnell, Crescent City, Andalusia,
  Marineland, Beverly Beach, Espanola and Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
      2926 8115 2926 8141 2940 8142 2938 8145
      2933 8167 2936 8166 2937 8169 2972 8117
      2952 8110
TIME...MOT...LOC 2002Z 233DEG 14KT 2936 8138

HESS
Local storm report, Jul 19, 4:06 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
406 PM EDT MON JUL 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     LIGHTNING        3 SSE MARINELAND        29.63N 81.20W
07/19/2021                   Flagler            FL   EMERGENCY MNGR

            LIGHTNING STRUCK A TWO STORY STORAGE SHED ALONG BAY DRIVE
            AND CAUSED A FIRE

&&

DD

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:23 PM EDTSpecial Weather StatementJAXAlachua37 min
Jul 19, 2:02 PM EDTSpecial Weather StatementJAXSaint Johns28 min
Jul 19, 2:04 PM EDTSpecial Weather StatementJAXPutnam26 min
Jul 19, 2:28 PM EDTSpecial Weather StatementJAXClay, Duval, Flagler, Putnam, Saint Johns47 min
Jul 19, 2:34 PM EDTSpecial Marine WarningJAX86 min
Jul 19, 3:06 PM EDTSpecial Weather StatementJAXClay, Duval39 min
Jul 19, 3:09 PM EDTSpecial Marine WarningJAX66 min
Jul 19, 3:14 PM EDTSevere Thunderstorm WarningJAXSaint Johns31 min
Jul 19, 3:16 PM EDTSpecial Weather StatementJAXFlagler44 min
Jul 19, 3:35 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau40 min
Jul 19, 3:51 PM EDTSpecial Marine WarningJAX84 min
Jul 19, 4:01 PM EDTAreal Flood WarningJAXDuval119 min
Jul 19, 4:03 PM EDTSpecial Weather StatementJAXFlagler27 min
Jul 19, 4:17 PM EDTAreal Flood WarningJAXDuval118 min
Jul 19, 4:47 PM EDTAreal Flood WarningJAXDuval118 min
Jul 19, 5:16 PM EDTSpecial Marine WarningJAX89 min
Jul 19, 5:32 PM EDTSpecial Weather StatementJAXMarion43 min
Jul 19, 5:52 PM EDTSpecial Weather StatementJAXMarion38 min
Jul 19, 6:17 PM EDTSpecial Weather StatementJAXMarion, Putnam43 min
Jul 19, 7:01 PM EDTSpecial Weather StatementJAXMarion, Putnam29 min
Jul 19, 7:28 PM EDTSpecial Weather StatementJAXMarion32 min
Jul 19, 1:37 PM EDTSpecial Weather StatementJAXEchols38 min
Jul 19, 1:43 PM EDTSpecial Weather StatementJAXPierce32 min
Jul 19, 1:54 PM EDTSpecial Weather StatementJAXBrantley36 min
Jul 19, 2:25 PM EDTSpecial Weather StatementJAXAtkinson, Clinch50 min
Jul 19, 2:32 PM EDTSpecial Weather StatementJAXBrantley, Glynn, Pierce, Wayne43 min
Jul 19, 3:03 PM EDTSpecial Weather StatementJAXCamden42 min
Jul 19, 3:41 PM EDTSpecial Weather StatementJAXAppling, Bacon, Coffee, Jeff Davis, Wayne64 min
Jul 19, 4:46 PM EDTSpecial Weather StatementJAXAppling29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2021Severe Thunderstorm Warnings in Georgia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.